1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

and now statins

Discussion in 'Type 2 Diabetes' started by lambcolin, Oct 23, 2017.

  1. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    24,985
    Likes Received:
    30,502
    Trophy Points:
    298
    You could try stopping them as an experiment for a period to see if the problems go away - you could always go back to them.
    You need to tell your doctor, of course.
     
    • Agree Agree x 2
  2. ringi

    ringi Type 2 · Well-Known Member

    Messages:
    3,366
    Likes Received:
    1,218
    Trophy Points:
    158
    @bluejeans98 If I had these side effect I would have stopped taking Satins without waiting to see my GP! It can take weeks or longer for the side effects to clear up once someone sotps the Satins.

    The research that was done into Satins was setup in such a way as to hide most cases of side effects........ (People who stopped taking the drugs in the first few weeks were excluded from the resaerch.)
     
    • Like Like x 2
  3. bluejeans98

    bluejeans98 Type 2 · Well-Known Member

    Messages:
    231
    Likes Received:
    343
    Trophy Points:
    123
    Going to give the statins a miss see how I feel and if I improve. Going to take some painkillers now see if that relieves the symptoms.. As it's getting unbearable.
     
    • Like Like x 1
    • Hug Hug x 1
  4. AloeSvea

    AloeSvea Type 2 · Well-Known Member

    Messages:
    1,496
    Likes Received:
    1,680
    Trophy Points:
    178
    Also @bluejeans98 - you are assuming that taking the statins is going to extend your life. Did your doctor actually say that? Or did you just assume? From what I have read, statins increase time alive to middleaged men who have had a MI or CVD previously (and they think it is the anti inflammatory effect that does this) - everyone else - they lower your cholesterol. Lowered cholesterol, I gather, is not associated with increased lifespan. But ask your doctor - you might be surprised what they reply.
     
  5. bluejeans98

    bluejeans98 Type 2 · Well-Known Member

    Messages:
    231
    Likes Received:
    343
    Trophy Points:
    123
    Been off the statins 10 days now and feel better. Have had better sleeps for 7 of those days, Brain not as foggy. Feet still sore.
     
    • Like Like x 5
    • Winner Winner x 1
    • Optimistic Optimistic x 1
  6. JMK1954

    JMK1954 Type 1 · Well-Known Member

    Messages:
    356
    Likes Received:
    195
    Trophy Points:
    83
    It took about a fortnight without statins before I started to feel more like myself. I had completely lost my appetite -not a good thing for a type 1 who has to take insulin. This was the first thing to return to normal. I actually felt hungry again. Joint/muscle pain lifted gradually over days and weeks. The effect on my memory and thinking processes took a lot longer to wear off. I suspect it was two or three years before I realised I was thinking quite clearly again, able to remember details and put forward a coherent argument. Of course, this had put me at a big disadvantage when trying to explain the side-effects I was experiencing to disbelieving doctors. Not everything is reversed quickly, but you should notice gradual change over a period of time. Best wishes, bluejeans98. As you start to feel better, you can up your exercise level. Good luck!
     
    • Like Like x 2
    • Informative Informative x 1
  7. goose64

    goose64 · Well-Known Member

    Messages:
    92
    Likes Received:
    87
    Trophy Points:
    38
    I had problems with atorvostatin, simvastin etc I'm currently on Creator and it's working fine, no side effects and my cholesterol has dropped. Mine you through no choice of my own I'm having to follow a very low fat diet so that might have had a lot to do with it
     
    • Like Like x 1
  8. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,827
    Likes Received:
    11,207
    Trophy Points:
    198
    Who dictated the diet?
     
  9. macabee

    macabee Type 2 · Active Member

    Messages:
    32
    Likes Received:
    12
    Trophy Points:
    28
    I have to correct you hen you state that statins have no beneficial effects unless you have had a heart attack. People with FH [Familial Hypercholesterolmia]a genetic condition where the liver produces too much cholesterol, require statins to stay alive! I have FH and have been on statins since 1995, thankfully for statins I am still here now I have the double whammy of being T2, hey ho that's life.
     
    • Informative Informative x 2
    • Agree Agree x 1
  10. Slalom

    Slalom Type 2 · Member

    Messages:
    23
    Likes Received:
    11
    Trophy Points:
    23
    I had taken 12 20mg Artovastatin and was feeling terrible so went back to Simvastatin 40mg which I seem to tolerate, and the problems went away just as quickly, thank goodness.

    Just asked to revert at the next appointment, now have to keep the levels steady oh joy!
     
  11. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,827
    Likes Received:
    11,207
    Trophy Points:
    198
    It's taken years to recover from this stuff .... respect that some might find them beneficial but (as I keep imploring) read up and work out why they are, for many, downright dangerous
     
  12. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,397
    Likes Received:
    1,390
    Trophy Points:
    198
    There are lots of different statins. You could ask your doctor for another, or perhaps s/he might change the dose for you.
     
  13. goose64

    goose64 · Well-Known Member

    Messages:
    92
    Likes Received:
    87
    Trophy Points:
    38
    Mike, my gallbladder did, if I eat any fat I end up in pain
     
  14. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,827
    Likes Received:
    11,207
    Trophy Points:
    198
    Are you attributing that to statins @goose64 ?
     
  15. gardengnome42

    gardengnome42 Prediabetes · Well-Known Member

    Messages:
    212
    Likes Received:
    95
    Trophy Points:
    68
     
  16. gardengnome42

    gardengnome42 Prediabetes · Well-Known Member

    Messages:
    212
    Likes Received:
    95
    Trophy Points:
    68

    Total cholesterol of 5.2 - and they say that is raised?! Just a ruse to get you on statins I'm thinking, Mine was 6.7. and I was expecting the statin 'offer' but actually it never came as the ratio came out at 2.4 which I gather is the important number - not the total. Anyway regarding cholesterol, where is the real science behind it all?
     
  17. Paul520785

    Paul520785 Type 1 · Well-Known Member

    Messages:
    92
    Likes Received:
    73
    Trophy Points:
    78
    Years ago I was told to take Statins and when I asked about side effects I was told there were NONE.
    WRONG - when I suffered massive cramp in my legs every night I stopped taking the statins and about 6 weeks later I finally had a nights sleep.
    I would suggest that you ask 3 questions - What will statins give me AND what is the health cost of not taking them THEN what are the possible side effects.
    Only when you feel confident that you understand the answers you must decide !
    Personally I know only people who have refused or stopped taking Statins.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook